Texas, 2018Wildfire in Texas, March 14, 2018
March 14, 2018 · NWS EWX · 1 event in 1 county or zone
An arsonist set a house and a recreational vehicle on fire and these spread to consume five acres northwest of Fredericksburg. Two structures and the RV where destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arsonist set a house and a recreational vehicle on fire and these spread to consume five acres northwest of Fredericksburg. Two structures and the RV where destroyed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 14, 10:06 AM CST, 24 minutes earlier.
Area forecast discussion, Mar 14, 10:06 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1106 AM CDT Wed Mar 14 2018
.UPDATE...
High clouds associated with the right entrance region of a jet streak
aloft are a bit more widespread then the previously expected, so we
have expanded this cloud deck a bit further northeast in the grids.
In addition, model trends decreased temperatures about a degree due
to the slight increase in cloud cover, so our forecast follows suit.
Otherwise, no significant changes to the forecast have been made,
with winds continuing to veer late this morning and afternoon to
become southeasterly at 5-10 mph.
&&
.PREV DISCUSSION... /ISSUED 626 AM CDT Wed Mar 14 2018/
AVIATION...
VFR flying conditions continue today through tonight with clouds
above FL100. Lower level moisture with SCT MVFR level clouds will
return after 12Z Thursday with CIGs possible after 18Z. NE winds
around 5 KTs will turn to SE at 5 to 10 KTs most areas by early this
afternoon, except 10 to 15 KTs and gusty out west.
PREV DISCUSSION... /ISSUED 347 AM CDT Wed Mar 14 2018/
SHORT TERM (Tonight through Thursday Night)...
The cool morning lows today will not be revisited for several days,
and possibly until autumn if the gfs out to 16 days is to be
accurate. A persistent zonal flow pattern over the Srn US will
resume and bring southerly winds and increasing Gulf moisture for
tonight through Thursday night. Morning cloudiness will curb daytime
high temp trends for Thursday with more sunshine breaking through
today for near normal daytime temps each day; above normal temps will
then resume for the long-term forecast.
Breezy conditions are expected to develop Thursday into Thursday
night which could generate a few sprinkles or light rain showers. No
significant rainfall amounts are expected either period.
LONG TERM (Friday through Wednesday)...
A compact shortwave disturbance deepens while moving into Kansas
Friday morning which sends a surface low and trailing dry-line
feature eastward out of West TX. The surface pattern becomes more
disconnected with this feature over South Central TX, leaving the
dry-line feature hung up along a SW-NE orientation from the Srn
Edwards Plateau to the DFW metro area while winds above the boundary
layer are able to push the drier W TX air farther east Friday
morning. This initially leaves the dry-line in a weakened state, but
mixing during the day forces the deeper moisture eastward into SE
TX. The loosely defined dry-line may settle just east of the I-35
corridor and generate some isolated afternoon storms over the Coastal
Prairies. Slight chance PoPs for storms could then expand westward
Friday night into Saturday as the dry-line works its way back toward
W TX.
Limited dynamics aloft and moisture depth near the dry-line has us
leaning toward little or no deep convection using the deterministic
medium range model consensus, but the flat SWly flow aloft pattern
could easily churn up an embedded short-wave as is suggested in the
past couple TX Tech WRF forecasts for Thursday/Thursday night over W
TX. A weak disturbance is suggested to pass just north of the
forecast area and enhance the chance of dry-line storms over North
Central TX. Earlier model runs had a cold front settling over Central
TX Saturday the deterministic trends are backing away on this
happening. Thus will cap thunderstorm chances at 20 percent, thinking
an occasional early or mid-morning streamer shower is more likely.
The best chance of deep convection may be Sunday when another compact
disturbance enters the Central Plains. Again South Central TX will be
dynamics challenged and could have the dry-line overrun the area and
leave us dry. The gfs and older runs of the ECM have the greater
influence on blended guidances, so later forecasts could trend back
from "Chance" to "Slight Chance" should the more recent ECM models
prove more accurate.
A mostly dry front arrives Monday with breezy conditions possibly
creating an elevated fire weather day. Temps hardly budge for Monday
afternoon, but should return to near mid- March normals Tuesday into
next Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 70 51 74 63 86 / 0 0 10 20 20
Austin Bergstrom Intl Airport 69 48 73 62 85 / 0 0 20 20 20
New Braunfels Muni Airport 71 49 72 62 86 / 0 0 20 20 20
Burnet Muni Airport 67 48 72 60 86 / 0 0 - 20 10
Del Rio Intl Airport 70 53 77 60 89 / 0 - - 10 -
Georgetown Muni Airport 68 48 73 62 85 / 0 0 10 20 20
Hondo Muni Airport 72 51 72 62 88 / 0 0 10 20 20
San Marcos Muni Airport 70 48 73 62 86 / 0 0 20 20 20
La Grange - Fayette Regional 69 48 74 63 83 / 0 0 20 20 20
San Antonio Intl Airport 71 51 71 63 86 / 0 0 20 20 20
Stinson Muni Airport 71 51 72 63 87 / 0 0 20 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale/Aviation...Williams
Synoptic/Grids...LH
Hazardous weather outlook, Mar 14, 2:03 AM CST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
303 AM CDT Wed Mar 14 2018
TXZ171>173-183>194-202>209-217>225-228-150900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
303 AM CDT Wed Mar 14 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Gillespie
- When
- March 14, 10:30 AM CST to 3:00 PM CST
- Where
- Gillespie forecast zone
- Property damage
- $300,000
- Reported by
- Newspaper
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
An arsonist set a house and a recreational vehicle on fire and these spread to consume five acres northwest of Fredericksburg. Two structures and the RV where destroyed.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Pennsylvania, March 14, 2018$350,000 · 2 events
- Lake-Effect Snow in Ohio, March 14, 2018$150,000 · 1 event
- Strong Wind in California, March 14, 2018$20,000 · 1 event
- Winter Weather in North Carolina, March 14, 20187 events
- Flash Flooding and Debris Flow in Hawaii, March 14 to 15, 20186 events
- High Wind in Utah, March 14, 201859 kt wind · 4 events
- Flooding in Iowa, March 14 to 26, 20183 events
- Frost and Freeze in Tennessee, March 14, 20183 events
- Hail and Lightning Strike in California, March 14, 20180.25 in hail · 3 events
- Winter Storm and Winter Weather in New York, March 14 to 15, 20182 events
- Winter Storm in Massachusetts, March 14 to 15, 20182 events
- Heavy Snow in Nevada, March 14 to 16, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 745586.